Arkansas, 2012Hail and Damaging Winds in Arkansas, July 12 to 14, 2012
July 12 to 14, 2012 · NWS LZK · 5 events in 5 counties and zones
A weak area of low pressure aloft, tropical moisture, and daytime heating helped to fire off scattered thunderstorms in Arkansas during the afternoon and early evening hours on the 12th, 13th, and 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak area of low pressure aloft, tropical moisture, and daytime heating helped to fire off scattered thunderstorms in Arkansas during the afternoon and early evening hours on the 12th, 13th, and 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 5:38 PM CST, 1 hour earlier.
Area forecast discussion, Jul 12, 5:38 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CDT THU JUL 12 2012
.DISCUSSION...
UPDATED FOR THE 00Z AVIATION DISCUSSION.
&&
.AVIATION...
FORECAST THIS PERIOD WILL BE A PERSISTENCE BASED FORECAST.
CENTRAL/SOUTHERN ARKANSAS SHOULD SEE WIDESPREAD LOW-END MVFR CIGS
DEVELOP ONCE AGAIN TONIGHT...WITH SOME AREAS OF IFR/LIFR
CONDITIONS POSSIBLE. LOWEST FLIGHT CONDITIONS WILL BE DOWN TOWARDS
KLLQ. WHERE IFR CIGS SHOULD FORM AROUND 05Z MUCH LIKE LAST NIGHT.
WENT WITH AN AVERAGING APPROACH FOR VSBY AT KLLQ AND LIMITED IT TO
2SM THERE AS OBS LAST NIGHT SHOWED VSBY BOUNCING AROUND BETWEEN
1/4SM AND 2 1/2SM OVERNIGHT. ELSEWHERE...PRIMARY CAUSE FOR LOW
FLIGHT CATEGORIES WILL BE CIGS AND HAVE LITTLE TO NO VSBY
REDUCTIONS AT KHOT...KM89...KLIT AND EVEN KPBF. UPPER LEVELS WILL
NOT CHANGE MUCH OVER THE NEXT 24 HRS AND GUIDANCE SHOWS SCATTERED
CONVECTION OVER FAR SE ARKANSAS SHORTLY AFTER DAYBREAK. GIVEN
SPOTTY NATURE OF PRECIP OVER LAST FEW DAYS...WILL CONTINUE WITH
MENTION OF VCSH FOR KPBF AND KLLQ AFTER 15Z...AND NOT MENTION ANY
PRECIP FOR KHOT...KM89 AND KLIT. VFR CONDITIONS...MOSTLY SUNNY
SKIES AND DRY CONDITIONS ARE EXPECTED UP NORTH.
&&
.PREV DISCUSSION... /ISSUED 231 PM CDT THU JUL 12 2012/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
NO APPRECIABLE CHANGES WILL BE MADE TO THE ONGOING FORECAST THIS
AFTERNOON AS UNSETTLED CONDITIONS WILL PREVAIL...ESPECIALLY OVER THE
SOUTHEAST CORNER OF THE COUNTY WARNING AREA. NAM SOLUTION OUT OF
PHASE WITH THE OTHER SOLUTIONS CONCERNING ITS QPF AND AS SUCH WILL
BE DISREGARDED THIS AFTERNOON. A BLEND OF THE GFS/ECMWF/WRF WILL BE
USED TO DO WHATEVER TWEAKING NEEDS TO BE DONE.
LATEST SURFACE ANALYSIS PLACES NEARLY STATIONARY BOUNDARY CURVING
FROM SOUTHWEST ARKANSAS TO THE EAST CENTRAL PART OF THE STATE.
WEAK LOW PRESSURE WILL TRAVERSE THE FRONT KEEPING AT LEAST A CHANCE
OF PRECIPITATION OVER THE SOUTHEAST AND EAST CENTRAL ZONES THROUGH
FRIDAY WITH A DEFINITE DIURNAL TREND EXPECTED.
IN THE UPPER LEVELS...WITH THE PREVAILING WESTERLIES PUSHED INTO
SOUTHERN CANADA...ANTICYCLONES CENTERED NEAR THE FOUR CORNERS AND
OFF THE MID ATLANTIC COAST WITH DOMINATE. IN BETWEEN THESE TWO
FEATURES...THE AFOREMENTIONED FRONT RESIDES AND WHILE ALL MODELS
INDICATE IT WEAKENING TO MORE A SHEAR AXIS...THE FACT IS IT REMAINS
GENERALLY IN IN THE SAME GENERAL AREA THROUGH THE PERIOD.
THROW PLENTY OF GULF MOISTURE INTO THE EQUATION WITH PWATS OVER 1.5
TO 2 INCHES AND THE RESULT WITH WILL CONTINUING PRECIPITATION
CHANCES OVER THE SOUTH AND EAST. FURTHER NORTH AND WEST OF THIS
AXIS...ONLY ISOLATED PRECIPITATION CHANCES CAN BE JUSTIFIED. ONCE
AGAIN...THE MAJORITY OF THE PRECIPITATION WILL BE DIURNALLY DRIVEN.
INCREASED CLOUD COVER AND CONTINUING PRECIPITATION CHANCES WILL KEEP
TEMPERATURES IN CHECK THROUGH THE PERIOD WITH READINGS POSSIBLY
AVERAGING SLIGHTLY BELOW SEASONAL NORMS. ECMWF/MAV/MEX GUIDANCE
NUMBERS ALL IN DECENT AGREEMENT THIS AFTERNOON AND WILL BE BLENDED.
LONG TERM...MONDAY THROUGH THURSDAY
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE BEGINNING OF THE
PERIOD AS A STRONG RIDGE OF HIGH PRESSURE RESIDES TO THE WEST. THIS
FLOW WILL CONTINUE TO ALLOW SMALL DISTURBANCES TO PASS THROUGH THE
STATE AND TRIGGER DIURNAL CONVECTION. RAIN CHANCES WILL REMAIN
ISOLATED TO SCATTERED AT BEST...WITH BEST CHANCES OF RAINFALL COMING
AT THE BEGINNING OF THE PERIOD. TOWARDS THE END OF THE
PERIOD...MODELS SUGGEST THAT THE STRONG RIDGE OF HIGH PRESSURE THAT
HAS BEEN SO DOMINANT IN THE PAST WEEKS WILL BEGIN TO SLIDE TOWARDS
THE EAST. THIS WILL BRING A SLIGHT WARMING TREND TO THE REGION AND
BEGIN TO MINIMIZE PRECIPITATION CHANCES. ALTHOUGH A WARMING TREND
WILL BE SEEN...THE COMBINATION OF ISOLATED RAIN CHANCES...CLOUD
COVER AND HIGHER HUMIDITY VALUES SHOULD KEEP TEMPERATURES A BIT
UNDER THE CENTURY MARK. HOWEVER...HEAT INDEX VALUES COULD BEGIN TO
APPROACH 105 DEGREES BY THE END OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 89 70 89 69 / 30 20 30 30
CAMDEN AR 88 71 88 70 / 40 30 40 30
HARRISON AR 91 68 92 68 / 20 20 20 10
HOT SPRINGS AR 89 71 89 71 / 30 20 30 30
LITTLE ROCK AR 91 71 88 70 / 30 20 30 30
MONTICELLO AR 84 71 86 70 / 50 40 50 40
MOUNT IDA AR 90 71 90 71 / 30 20 30 20
MOUNTAIN HOME AR 91 69 91 68 / 20 20 20 20
NEWPORT AR 86 71 88 70 / 30 30 30 30
PINE BLUFF AR 85 72 87 71 / 40 30 40 40
RUSSELLVILLE AR 94 70 90 70 / 20 20 20 20
SEARCY AR 89 71 88 70 / 30 20 30 30
STUTTGART AR 84 71 87 70 / 40 30 40 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...64
Hazardous weather outlook, Jul 12, 4:00 AM CST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 12 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE TODAY AND
TONIGHT...PRIMARILY OVER CENTRAL AND SOUTHERN ARKANSAS NEAR AND TO
THE NORTH OF A STALLED FRONTAL BOUNDARY. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...THE STRONGEST OF THESE STORMS COULD
APPROACH SEVERE LIMITS...PRODUCING BRIEF...DAMAGING WIND GUSTS.
LOCALIZED HEAVY RAINFALL WILL OCCUR WITH ANY SLOW MOVING
THUNDERSTORM.
EVEN WITH RAINFALL IN THE FORECAST...EXTREME WILDFIRE DANGER
CONTINUES ACROSS THE NATURAL STATE...AND MOST COUNTIES HAVE BURN
BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY
GET OUT OF CONTROL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE REMAINDER
OF THE WEEK AND INTO THE WEEKEND...AS THE FRONT SLOWLY MEANDERS
AROUND THE STATE AND INTERACTS WITH DISTURBANCES IN THE FLOW ALOFT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG
AND SEVERE STORMS WILL BE POSSIBLE.
WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY
DISCOURAGED.
.SPOTTER INFORMATION STATEMENT...
ANY SPOTTER ACTIVATION WILL BE LIMITED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
57
In the hours before
Special weather statement, Jul 12, 2:59 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CDT THU JUL 12 2012
ARZ031-032-039-122145-
CONWAY AR-FAULKNER AR-PERRY AR-
359 PM CDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...WESTERN
FAULKNER AND SOUTHERN CONWAY COUNTIES UNTIL 445 PM CDT...
AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF MENIFEE...OR 6 MILES NORTHWEST OF
CONWAY...MOVING WEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MORRILTON... WOOSTER... TOAD SUCK...
SEQUOYA PARK... OPPELO... MENIFEE...
HOUSTON... HILL CREEK... PLUMERVILLE...
OVERCUP... NEW DIXIE... MT OLIVE...
BIGELOW... BEAVER FORK LAKE... STONY POINT...
SPRING MEADOWS... SHADY GROVE... RIVERVIEW...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 103 AND 124.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3496 9268 3518 9286 3528 9248 3513 9242
TIME...MOT...LOC 2059Z 074DEG 16KT 3515 9253
225
Thunderstorm Wind, Scott
- When
- July 12, 6:38 PM CST
- Where
- Scott County, Y City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $125,000
- Reported by
- Law Enforcement
- Coordinates
- 34.730, -94.080
Barns were blown down, roofs were blown off chicken houses and barns, and trees were blown down.
Thunderstorm Wind, Pope
- When
- July 13, 3:31 PM CST
- Where
- Pope County, Long Pool
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 35.550, -93.160
A number of trees were blown down.
Hail, Logan
- When
- July 14, 1:05 PM CST
- Where
- Logan County, 1.32 mi ESE of Brownsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.190, -93.910
Thunderstorm Wind, Polk
- When
- July 14, 3:30 PM CST
- Where
- Polk County, 1 mi S of Cove
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.416, -94.420
A few trees were blown down, one of which fell on U.S. 71.
Thunderstorm Wind, Cleveland
- When
- July 14, 5:15 PM CST
- Where
- Cleveland County, Woodlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 33.970, -92.030
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in Arizona, July 12 to 16, 20121 death · 1 injured · $5.3 million · 16 events
- Flash Flooding and Hail in Nevada, July 12 to 16, 2012$50 million · 1.25 in hail · 15 events
- Flash Flooding and Flooding in Texas, July 12 to 15, 2012$7.3 million · 12 events
- Hail and Damaging Winds in Nebraska, July 12, 2012$175,000 · 1.5 in hail · 11 events
- Flash Flooding in California, July 12 to 15, 2012$105,000 · 11 events
- Hail in Minnesota, July 12, 2012$100,000 · 0.88 in hail · 2 events
- Flash Flood and Damaging Winds in Arizona, July 12, 2012$70,000 · 61 kt wind · 6 events
- Wildfire in Utah, July 12 to 27, 2012$50,000 · 1 event
- Tornado and Hail in North Dakota, July 12, 2012EF1 · 5 events
- Hail and Damaging Winds in Minnesota, July 12, 20121.75 in hail · 16 events
- Flash Flooding and Heavy Rain in Texas, July 12 to 13, 2012$2,000 · 6 events
- Hail in North Dakota, July 12, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382697, 382791, 383063, 383065, 383064.